MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH ALLOCLASSIC SL STEM, OFFSET, UNCEMENTED, 6, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED

ZIMMER SWITZERLAND MANUFACTURING GMBH ALLOCLASSIC SL STEM, OFFSET, UNCEMENTED, 6, TAPER 12/14; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 09/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent revision surgery due to a pp (periprosthetic fracture) fracture, approximately 5 years and 6 months post-implantation.Attempts have been made and all additional information received has been included in this report.
 
Additional Manufacturer Narrative
(b)(4).D10/d11: concomitant medical products: durasul, alpha insert, hooded, mm/28, ref# (b)(4), lot#68152.Allofit alloclassic, shell with polar screw plug, uncemented, 60/mm, ref# (b)(4), lot# 2746740.Cocr head, xl, 28/+8, taper 12/14; ref# (b)(4), lot#2637601.G2- australia.The device will not be returned for analysis.However, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted. .
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.D10: durasul, alpha insert, hooded, mm/28; ref(b)(4); lot#2868152.Allofit alloclassic, shell with polar screw plug, uncemented, 60/mm; ref#(b)(4); lot#2746740.Cocr head, xl, 28/+8, taper 12/14; ref#(b)(4); lot#2637601.It was reported that the patient was implanted with an alloclassic stem on (b)(6) 2018 and underwent revision surgery on (b)(6) 2023 due to a periprosthetic bone fracture due to a fall.The product was not returned, but an image was received which shows the removed alloclassic stem with the mounted cocr head.Both parts are covered in blood and tissue remains; therefore, a detailed assessment could not be performed.The visible surfaces appear inconspicuous.A review of the device manufacturing records of the stem confirmed no abnormalities or deviations.Review of the complaint history found no additional related complaints for this item and the reported part and lot combination.Medical records were not provided.Based on the provided information, the most likely root cause of the reported issue is attributed to the patient's fall.No corrective, preventive or field action was taken following the investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ALLOCLASSIC SL STEM, OFFSET, UNCEMENTED, 6, TAPER 12/14
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key17919811
Report Number0009613350-2023-00573
Device Sequence Number2971149
Product Code LZO
UDI-Device Identifier00889024590410
UDI-Public(01)00889024590410(17)200630(10)2821560
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K193050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2020
Device Model NumberN/A
Device Catalogue Number01.00121.060
Device Lot Number2821560
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/18/2023
Supplement Date Received by Manufacturer01/31/2024
Initial Report FDA Received Date10/12/2023
Supplement Report FDA Received Date02/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/27/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age73 YR
Patient SexMale
Patient Weight90 KG